# SDR 070156

- Difficulty date: September 12, 2007
- Submitted: September 19, 2007
- Operation: Air carrier
- Aircraft: N860GA
- Make and model: Doug DC-9-83
- Aircraft serial: 49786
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Deice System
- Condition: Failed
- Location: Windshield
- Stage of operation: IN
- How discovered: V
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DURING PILOTS PREFLIGHT INSPECTION, SMOKE STARTED TO FILL THE COCKPIT.  NOTICED THE SMOKE COMING FROM THE CAPTAINS LEFT CORNER OF THE WINDSHIELD.   SHUT OFF ALL AC ELECTRICAL POWER AND SMOKE WAS EXTINGUISHED.  WINDSHIELD DE ICE SYSTEM WAS DEFERRED IAW ALLEGIANT AIR MEL PROCEDURES AND THE AIRCRAFT WAS FLOWN TO LAS VEGAS.  MAINTENANCE DEPARTMENT PERSONNEL REMOVED AND REPLACED THE CAPTAINS WINDSHIELD IAW THE AMM 56-10-02.  OPERATIONAL AND LEAK CHECKS PERFORMED NORMAL AND THE AIRCRAFT WAS RETURNED TO SERVICE.
